Hail, Harmon
- When
- April 1, 4:18 PM CST
- Where
- Harmon County, 2 mi W of Madge
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.900, -99.983
Hail was reported on the state line.
37 hail, 14 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 3:08 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CST SAT APR 1 2006
.DISCUSSION...
SCATTERED THUNDERSTORMS BEGINNING TO FIRE NEAR THE DRY LINE ACROSS
THE PANHANDLES OF OKLAHOMA AND TEXAS. 18-19Z SOUNDINGS INDICATE
STRONG CAP IN PLACE OFF OF THE CAPROCK SO INITIAL THUNDERSTORMS MAY
HAVE TROUBLE SHIFTING TO THE EAST LATE THIS AFTERNOON...BUT WITH
ADDITIONAL LIFT FROM INCOMING JET/WAVE...ENVIRONMENT FARTHER EAST
WILL BECOME MORE FAVORABLE FOR CONVECTIVE SUPPORT. IN ADDITION...
RELATIVELY MEAGER DEEP LAYER SHEAR IN PLACE...BUT THAT WILL CHANGE
OVER THE NEXT 6 TO 12 HOURS. CURRENT THINKING IS THAT DRY LINE
WILL BE PRIMARY FOCUS WEST OF OKLAHOMA AND NORTH TEXAS LATE THIS
AFTERNOON...WITH THIS ACTIVITY MOVING EAST-NORTHEAST WITH TIME. BEST
COVERAGE OF THUNDERSTORM ACTIVITY EXPECTED OVER WEST-CENTRAL INTO
NORTHWEST OKLAHOMA...SPREADING NORTHEAST LATE THIS EVENING INTO
THE OVERNIGHT HOURS...PRIMARILY AFFECTING AREAS NEAR AND NORTH OF
INTERSTATE 40. WINDOW OF BEST TORNADIC POTENTIAL WILL LIKELY BE
EARLY-MID EVENING ACROSS THE FAR WESTERN SECTIONS OF OKLAHOMA INTO
A SMALL PORTION OF NORTH TEXAS...IF THUNDERSTORMS MAINTAIN A
DISCRETE NATURE AT THAT TIME. OTHERWISE...LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE PRIMARY CONCERN AS EVENING WEARS ON AND INTO
THE OVERNIGHT HOURS.
DRY LINE AND FRONT WILL PUSH THROUGH THE REGION ON SUNDAY. WITH MUCH
DRIER AIR AND WARM/GUSTY WEST WINDS...WILL GO AHEAD AND HOIST A FIRE
WEATHER WATCH FOR MUCH OF OKLAHOMA INTO WESTERN NORTH TEXAS AS TEMPS
AND WINDS MAY REACH RED FLAG COMBO...WITH RELATIVE HUMIDITIES A
CONCERN OVER WESTERN ONE-HALF OF OKLAHOMA INTO NORTH TEXAS.
MID-LEVEL RIDGING MONDAY...YIELDING A NICE LOOKING DAY...WILL GIVE
WAY TO THE NEXT IN A SERIES OF STRONG STORM SYSTEMS BY TUESDAY
NIGHT. WEDNESDAY AND THURSDAY COULD PROVIDE US WITH SIGNIFICANT
WEATHER AS STRONG STORM SYSTEM MOVES THROUGH WITH PLENTY OF MOISTURE
TO WORK WITH...BUT CAP WILL ONCE AGAIN BE AN ISSUE. THIS WILL KEEP
THUNDERSTORM CHANCES THROUGH MID WEEK. QUICK COOL DOWN WILL OCCUR
FRIDAY ON THE HEELS OF THIS SYSTEM...WITH RECOVERY OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 81 48 70 / 40 20 0 0
HOBART OK 57 80 48 70 / 40 0 0 0
WICHITA FALLS TX 63 85 51 74 / 30 10 0 0
GAGE OK 53 78 38 68 / 70 0 0 0
PONCA CITY OK 64 80 47 66 / 70 20 0 0
DURANT OK 67 85 56 75 / 30 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ044.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089.
&&
26/11HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CST SAT APR 1 2006
OKZ004>048-050>052-TXZ083>090-021300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CST SAT APR 1 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THERE
IS A SLIGHT RISK FOR THE REMAINDER OF THE AREA.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY WEST OF A LINE FROM MEDFORD TO
LAWTON OKLAHOMA TO VERNON AND CROWELL TEXAS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS EAST OF THE MODERATE RISK AREA OVER THE
REMAINDER OF OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH THE EARLY MORNING HOURS.
IMPACTS...
HAIL LARGER THAN BASEBALLS...WINDS TO 80 MPH AND TORNADOES ARE
POSSIBLE WITH THE STRONGEST STORMS. THESE STORMS WILL HAVE THE
POTENTIAL TO CAUSE SIGNIFICANT DAMAGE TO PROPERTY AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY MORNING.
DISCUSSION...
A WARM FRONT CONTINUES TO MOVE NORTH ACROSS OKLAHOMA ALLOWING MUCH
MORE MOIST AIR TO SPREAD NORTH ACROSS THE AREA. THIS INCREASED
MOISTURE AND DAYTIME HEATING WILL ALLOW THE ATMOSPHERE TO BECOME
MODERATELY UNSTABLE... ESPECIALLY OVER WESTERN SECTIONS OF OKLAHOMA
AND NORTH TEXAS IN AREAS THAT HAVE RECEIVED MORE SUNSHINE EARLY
SATURDAY. MEANWHILE AN UPPER LEVEL STORM SYSTEM MOVING INTO COLORADO
AND NEW MEXICO WILL APPROACH THE SOUTHERN PLAINS THIS AFTERNOON AND
EVENING.
MOSTLY SUNNY SKIES AND HIGHER HUMIDITY HAVE ALLOWED THE ATMOSPHERE
TO BECOME UNSTABLE ACROSS SOUTHWEST OKLAHOMA AND WESTERN SECTIONS OF
NORTH TEXAS BY LATE SATURDAY MORNING. THERE IS A CHANCE THAT
ISOLATED THUNDERSTORMS COULD DEVELOP IN THESE AREAS SATURDAY
AFTERNOON WITH A POSSIBILITY OF SEVERE WEATHER. HOWEVER THE HIGHER
LIKELIHOOD OF THUNDERSTORM DEVELOPMENT WILL BE ASSOCIATED WITH A
DRYLINE THAT WAS OVER EASTERN NEW MEXICO LATE SATURDAY MORNING WHICH
WILL MOVE INTO THE CENTRAL OR EASTERN PORTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES. LIFT ASSOCIATED WITH THIS UPPER LEVEL STORM SYSTEM
WILL AID THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE IN THE MID OR
LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL THEN MOVE EAST
AND NORTHEAST INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS.
WIND SHEAR AND INSTABILITY WILL ALLOW THUNDERSTORMS TO BECOME SEVERE
QUICKLY WITH VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.
TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WESTERN SECTIONS
OF OKLAHOMA. THE THUNDERSTORMS AND THE SEVERE WEATHER THREAT WILL
SHIFT TO CENTRAL AND EASTERN OKLAHOMA DURING THE EVENING AND
OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY APR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
LINGERING SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA EARLY SUNDAY MORNING...OTHERWISE NO SEVERE THUNDERSTORMS
ARE EXPECT FOR THE REMAINDER OF SUNDAY INTO MONDAY. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE AGAIN BY LATE TUESDAY INTO
WEDNESDAY.
OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER MAY DEVELOP BEHIND THE DRYLINE SUNDAY
AFTERNOON ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 358 PM CST SAT APR 1 2006 OKZ021-033-034-012215- BECKHAM OK-GREER OK-HARMON OK- 358 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF MADGE AT 358 PM CST...MOVING NORTHEAST AT 45 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MAXWELL
The Altus AFB radar (KFDR), 110 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
37 hail, 14 thunderstorm wind. Local standard time, as filed.
Hail was reported on the state line.
Hail was observed 1.5 miles north of the Beckham county line on Highway 30.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured by the KFDR ASOS station at Frederick.
A large, old tree was downed and fell on top of a home. Minor damage also occurred to the roof of the Apache High School gym.
Wind gust was measured by the KFDR ASOS station at Frederick.
A radio tower was blown down. A garage and home were also damaged.
The wind gust was due to outflow from a line of strong to severe thunderstorms that moved just south of the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501607, 5501608, 5501609, 5501610, 5501611, 5501612, 5501613, 5501614, 5501615, 5501616, 5501617, 5501618, 5501619, 5501620, 5501621, 5501622, 5501623, 5501685, 5501686, 5501687, 5501688, 5501689, 5501690, 5501691, 5501778, 5501692, 5501693, 5501694, 5501695, 5501696, 5501697, 5501698, 5501699, 5501777, 5501700, 5501701, 5501702, 5501703, 5501704, 5501705, and more.